What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 6, 5:32 AM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 6, 5:32 AM CST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
632 AM CDT Mon Jun 6 2022
...Updated for the 12z Aviation Discussion...
.DISCUSSION.../Today through Sunday/
Issued at 347 AM CDT Mon Jun 6 2022
Key Messages:
-- Shower/storm chances waning today, additional chances later
Tuesday into Wednesday, then again later Thursday into Friday
-- Near to below normal temperatures continue
Details: Showers with occasional rumbles of thunder were
lingering most prominently along Highway 30 near Marshalltown, but
have been on the downward trend the last few hours. This activity
is associated with a shortwave trough axis that is passing
through the state this morning with the parent closed low/trough
spinning over southern Manitoba per GOES-East imagery. With this
mid-level forcing and a surface front, will continue generally low
end PoPs into this morning increasing along the front this
afternoon. The front looks to be mostly out of our area, but could
have some precipitation on the cool side of the boundary before
it ends late this afternoon or early this evening with more
vigorous convection to the south. With subsidence spreading over
the state, there will be a short window of dry conditions over
central Iowa tonight into Tuesday morning.
While there is weak ridging over the Rocky Mountains, amplitude of
troughs and ridges remains muted over the northern states due to the
trio of closed lows (North Pacific, central/eastern Canada, and
southeast of Greenland). Within this fast zonal flow, however,
another piece of energy will break off and eject from the North
Pacific low and bring back shower and storm chances later Tuesday
into Wednesday morning. While the maximum instability axis will
be west of Iowa, some appreciable instability will ooze into
western Iowa and both the NAM and GFS show deep layer shear over
50 knots. Planar map of hodographs are stretched and linear
supporting supercells splitting into left and right movers.
Colorado State's machine learning random forest outlook does show
low probabilities of hail into western Iowa. Limiting factors may
be the lapse rates less than 7C/km and possibly a mesoscale
convective system (MCS) that could focus convection away from our
area. However, the GFS, EC, and CMC all show that this MCS may
pass into our area Tuesday night while the NAM, HRRR and WPC show
this staying to our southwest.
As this activity departs into Wednesday morning, a zone of high
pressure will drop through the region with another period of dry
weather and continued seasonal temperatures through Thursday
morning. At this point, the passing shortwave associated with the
Tuesday/Wednesday storms will move through the central/eastern
Canada trough and amplification of the trough and upstream ridge
will begin to occur. While the flow aloft will become northwesterly,
the shortwave track will remain over Iowa with another piece of the
North Pacific low shearing off and bringing another shot of showers
and storms Thursday night into Friday. Instability axis will be
farther to the west over Nebraska. While there are placement issues
in the latest 00z deterministic runs, all indicate 1"/6 hours with
the GFS and CMC coming through Iowa while the ECMWF is centered
more to the southwest of our forecast area. Northwest flow into
this weekend will keep temperatures around seasonal levels and
with the storm track nearby, low chances for additional rainfall
may creep back into the forecast later in the weekend.
&&
.AVIATION.../For the 12Z TAFS through 12Z Tuesday morning/
Issued at 632 AM CDT Mon Jun 6 2022
Fog is impacting several terminals early this morning, though
expect that to dissipate over the next few hours. Otherwise, low
ceilings and rain/storm chances are the main challenges. As has
been the case the last few days, have preferred VCSH to avoid long
periods of VCTS given lowered confidence in timing and potential
impact on a given terminal. Ceiling restrictions this morning will
eventually improve into VFR by later this afternoon and winds will
become from the north as a front moves out of the state.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, Jun 6, 2:58 AM CST, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
358 AM CDT Mon Jun 6 2022
IAZ004>007-015>017-023>028-033>039-044>046-048>050-057-060>062-
070>075-081>086-092>097-070900-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Story-Marshall-Tama-Audubon-Polk-Jasper-Poweshiek-Cass-Adair-
Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-
Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
358 AM CDT Mon Jun 6 2022
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Today and tonight
Additional showers and thunderstorms are expected through the
afternoon, though severe weather is not anticipated.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Multiple chances for showers and storms are expected this week.
Tuesday afternoon and evening currently has the potential for
strong storms. Locally heavy rainfall may be possible at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed.
IAZ047-058-059-070900-
Boone-Guthrie-Dallas-
358 AM CDT Mon Jun 6 2022
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Today and tonight
A Flood Warning is in effect for part of the area this morning.
Please refer to weather.gov/desmoines for additional information.
Additional showers and thunderstorms are expected through the
afternoon, though severe weather is not anticipated.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Multiple chances for showers and storms are expected this week.
Tuesday afternoon and evening currently has the potential for
strong storms. Locally heavy rainfall may be possible at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed.
Bury
In the hours before
Local storm report, Jun 6, 7:30 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
830 AM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN COON RAPIDS 41.87N 94.67W
06/06/2022 M3.80 INCH CARROLL IA MESONET
MESONET STATION COOI4 COON RAPIDS.
&&Local storm report, Jun 6, 7:31 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HEAVY RAIN 2 W BOONE 42.06N 93.91W
06/06/2022 M4.00 INCH BOONE IA PUBLIC
REPORTED BY TRAINED SPOTTER.
&&Local storm report, Jun 6, 7:42 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 AM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN MADRID 41.88N 93.82W
06/06/2022 M4.50 INCH BOONE IA PUBLIC
EVENT TOTAL THROUGH 730AM. LIGHT RAIN
ONGOING.
&&Special weather statement, Jun 6, 9:50 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1050 AM CDT Mon Jun 6 2022
IAZ045-057-058-061615-
Guthrie IA-Audubon IA-Carroll IA-
1050 AM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northwestern
Guthrie, northeastern Audubon and southeastern Carroll Counties
through 1115 AM CDT...
At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm near
Audubon, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail and
additional rainfall up to one inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Ponding of ponding of water on roadways, low
visibilities, and rises in small streams and creeks.
This storm will remain over mainly rural areas of northwestern
Guthrie, northeastern Audubon and southeastern Carroll Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4189 9494 4188 9463 4186 9463 4186 9457
4162 9464 4177 9499
TIME...MOT...LOC 1549Z 283DEG 17KT 4181 9491
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HahnSpecial weather statement, Jun 6, 10:14 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1114 AM CDT Mon Jun 6 2022
IAZ057-058-061645-
Guthrie IA-Audubon IA-
1114 AM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of western Guthrie and
northeastern Audubon Counties through 1145 AM CDT...
At 1114 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Coon Rapids, or 9 miles northeast of Audubon,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail and additional
heavy rainfall of one to two inches.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Ponding of ponding of water on roadways, low
visibilities, and rises in small streams and creeks.
Locations impacted include...
Guthrie Center and Lake Panorama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4172 9489 4186 9482 4186 9440 4152 9451
TIME...MOT...LOC 1614Z 288DEG 16KT 4179 9478
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HahnSpecial weather statement, Jun 6, 10:45 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1145 AM CDT Mon Jun 6 2022
IAZ058-059-071-061715-
Guthrie IA-Adair IA-Dallas IA-
1145 AM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Guthrie,
southwestern Dallas and northeastern Adair Counties through 1215 PM
CDT...
At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm over
Guthrie Center, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail and additional
rainfall up to one inch.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Ponding of ponding of water on roadways, low
visibilities, and rises in small streams and creeks.
This strong thunderstorm will be near...
Lake Panorama around 1150 AM CDT.
Panora around 1200 PM CDT.
Other locations in the path of this storm include Stuart.
This includes Interstate 80 between mile markers 80 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4183 9458 4171 9421 4155 9418 4150 9421
4150 9424 4146 9424 4131 9435 4158 9470
4160 9470 4161 9474
TIME...MOT...LOC 1644Z 288DEG 24KT 4167 9453
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Hahn